Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 305, NWS Birmingham, AL

April 22, 2005Cleburne County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 22, 2005, 9:10 PM CDT for Cleburne County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 9:10 PM CDT (02:10 UTC)
Expired
Apr 22, 2005, 9:45 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:40 PM CDTSevere Thunderstorm WatchSPC5 hr
Apr 22, 8:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 230210
SVRBMX
ALC029-230245-
/O.NEW.KBMX.SV.W.0305.050423T0210Z-050423T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 945 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHEAST OF EDWARDSVILLE...OR ABOUT 10
  MILES SOUTHWEST OF TALLAPOOSA...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RANBURNE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3373 8553 3352 8565 3341 8494 3363 8488

$$

JD
2 follow-up statements
000 
WWUS54 KBMX 230217
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 PM CDT FRI APR 22 2005

ALC029-230245-
/O.CON.KBMX.SV.W.0305.000000T0000Z-050423T0245Z/
CLEBURNE AL-
916 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
SOUTHEASTERN CLEBURNE COUNTY...

AT 914 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
NICKEL SIZE HAIL SOUTH OF HEFLIN.  THIS STORM WAS LOCATED NEAR 
RANBURNE...OR ABOUT 11 MILES SOUTH OF TALLAPOOSA...MOVING EAST AT 30 
MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT 
SATURDAY MORNING.

LAT...LON 3373 8553 3352 8565 3341 8494 3363 8488

$$

JD
000 
WWUS54 KBMX 230237
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 PM CDT FRI APR 22 2005

ALC029-230247-
/O.CAN.KBMX.SV.W.0305.000000T0000Z-050423T0245Z/
CLEBURNE AL-
937 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLEBURNE COUNTY
IS CANCELLED...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT.

LAT...LON 3373 8553 3352 8565 3341 8494 3363 8488

$$

JD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:31 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Apr 22, 3:31 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT FRI APR 22 2005

.DISCUSSION...

EXPECT THE PRIMARY THREAT ZONE THROUGH THIS EVENING TO BE SOUTH OF
INTERSTATE 20...SOUTH OF THE ONGOING CONVECTION.  HOWEVER...AREAS
THAT STABILIZED WITH THIS MORNINGS LARGE OUTFLOW BOUNDARY HAVE
STARTED TO WARM BACK UP THIS AFTERNOON (BHM BACK UP TO 77 DEGREES
AFTER BEING MIRED IN THE 60S FOR MUCH OF THE DAY).  ALSO...VISIBLE
SATELLITE PICTURES SHOWING CONVERGENT CU BOUNDARY FORMING ALONG AND
JUST AHEAD OF DRY LINE IN WESTERN TN.  THIS VERY WELL COULD BE THE
BEGINNING TO ANOTHER ROUND OF CONVECTION FOR NORTH ALABAMA FOR THIS
EVENING.  THEREFORE...WILL CONTINUE TO BE ON GAURD FOR THE
POSSIBILITY OF SEVERE STORMS EVERYWHERE TONIGHT.

COLD FRONT COMES THROUGH LATE...AND STRONG COLD ADVECTION (ALONG
WITH STRATO-CU CLOUDINESS) WILL KEEP TEMPS IN THE 50S MUCH OF THE
DAY SATURDAY.  WIND GUSTS OF 25-30 MPH EXPECTED AS WELL...AND WILL
PROBABLY NEED A WIND ADVISORY OF SOME SORT ON SATURDAY.  WE COULD
BE FLITERING WITH RECORD LOW TEMPS SUNDAY MORNING.

NEXT CHANCE OF RAIN COMES LATE MONDAY INTO TUESDAY...AS NEXT SERIES
OF SHORTWAVE TROFS ROTATE INTO THE SOUTHERN STATES.  DRY WEATHER
INDICATED FOR THE END OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  60  35  57 /  40  10   0   0
ANNISTON    52  61  36  58 /  40  10   0   0
BIRMINGHAM  50  60  36  57 /  40   0   0   0
TUSCALOOSA  50  63  37  58 /  40   0   0   0
CALERA      51  61  36  57 /  40   0   0   0
AUBURN      58  64  39  59 /  60  10   0   0
MONTGOMERY  57  66  39  61 /  60  10   0   0
TROY        59  67  38  62 /  60  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

61
Hazardous weather outlook, Apr 22, 1:33 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT FRI APR 22 2005

ALZ011>015-017>050-230200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
133 PM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION
...SOME REACHING SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN THREAT.
THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20.
ISOLATED TORNADOES ARE POSSIBLE.

IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL
COULD RESULT IN BRIEF FLASH FLOODING. MANY LOCATIONS COULD RECEIVE
ONE TO TWO INCHES OF RAINFALL WITH THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH WEDNESDAY).

A STRONG COLD WILL PUSH THROUGH ALABAMA ON SATURDAY AND PRODUCE
BRISK NORTHWEST WINDS OF 20 TO 30 MPH.  SPECIAL PRECAUTIONS
SHOULD BE TAKEN ON AREA LAKES AND WATERWAYS.

THE NEXT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA ON TUESDAY.
SOUTHERLY FLOW WILL BRING UNSTABLE AIR INTO THE AREA...AND
STRONG THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED THIS AFTERNOON AND EVENING..

In the hours before

Special weather statement, Apr 22, 7:39 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CDT FRI APR 22 2005

ALZ038-047-230115-
CHAMBERS-LEE-
739 PM CDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE AND CHAMBERS COUNTIES
UNTIL 815 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE
FROM APPROACHING THUNDERSTORMS...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES NORTH OF WAVERLY TO 5 MILES WEST
OF LOACHAPOKA...MOVING SOUTHEAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WAVERLY...LOACHAPOKA...AUBURN...CUSSETA...OPELIKA...VALLEY...SALEM
AND SMITHS STATION THROUGH 815 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 22, 7:45 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT FRI APR 22 2005

ALZ018-230115-
ETOWAH-
745 PM CDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 815 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ATTALLA...MOVING EAST AT 50 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RIDGEVILLE...RAINBOW
CITY...ATTALLA...SOUTHSIDE...GADSDEN AND HOKES BLUFF THROUGH 815 PM
CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Apr 22, 8:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ASHVILLE                33.83N 86.26W
04/22/2005  1.00 INCH        ST. CLAIR          AL   STORM CHASER

            PUBLIC REPORTED QUARTER SIZE HAIL IN ASHVILLE.

0509 PM     HAIL             2 N SEALE               32.33N 85.17W
04/22/2005  1.75 INCH        RUSSELL            AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL 2 MILES NORTH OF THE CITY OF SEALE.

0510 PM     HAIL             HAYNEVILLE              32.18N 86.58W
04/22/2005  1.00 INCH        LOWNDES            AL   STORM CHASER

            PUBLIC REPORTED QUARTER SIZE HAIL IN HAYNEVILLE.

0515 PM     HAIL             BRAGGS                  32.05N 86.80W
04/22/2005  0.75 INCH        LOWNDES            AL   STORM CHASER

            PENNY SIZE HAIL REPORTED BY PUBLIC IN BRAGGS.

0517 PM     HAIL             LIVINGSTON              32.60N 88.19W
04/22/2005  1.00 INCH        SUMTER             AL   COUNTY OFFICIAL

            FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL JUST SOUTH OF
            LIVINGSTON.

0519 PM     HAIL             PHENIX CITY             32.47N 85.01W
04/22/2005  0.75 INCH        RUSSELL            AL   AMATEUR RADIO

            PENNY SIZE HAIL NEAR PHENIX CITY.

0529 PM     HAIL             OHATCHEE                33.78N 86.02W
04/22/2005  1.75 INCH        CALHOUN            AL   STORM CHASER

            PUBLIC REPORTED GOLF BALL SIZE HAIL IN OHATCHEE.

0533 PM     HAIL             LINCOLN                 33.60N 86.14W
04/22/2005  1.00 INCH        TALLADEGA          AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN STEMLEY NEAR LINCOLN.

0539 PM     HAIL             LIVINGSTON              32.60N 88.19W
04/22/2005  1.75 INCH        SUMTER             AL   STORM CHASER

            PUBLIC REPORTED GOLF BALL SIZE HAIL NEAR LIVINGSTON.

0540 PM     HAIL             WEAVER                  33.76N 85.81W
04/22/2005  0.88 INCH        CALHOUN            AL   EMERGENCY MNGR

            NICKEL SIZE HAIL IN WEAVER.

0544 PM     HAIL             TALLADEGA               33.43N 86.10W
04/22/2005  1.00 INCH        TALLADEGA          AL   STORM CHASER

            PUBLIC REPORTED QUARTER SIZE HAIL JUST NORTH OF THE CITY
            OF TALLADEGA.

0545 PM     HAIL             YORK                    32.50N 88.30W
04/22/2005  0.50 INCH        SUMTER             AL   COUNTY OFFICIAL

            LAW ENFORCEMENT REPORTED DIME SIZE HAIL COVERING THE
            GROUND ON US 11 BETWEEN YORK AND LIVINGSTON.

0546 PM     HAIL             4 SSE TUSCALOOSA        33.18N 87.51W
04/22/2005  0.75 INCH        TUSCALOOSA         AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN THE TAYLORVILLE COMMUNITY.

0547 PM     HAIL             MUNFORD                 33.53N 85.95W
04/22/2005  1.00 INCH        TALLADEGA          AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN MUNFORD.

0547 PM     HAIL             GEIGER                  32.87N 88.31W
04/22/2005  1.00 INCH        SUMTER             AL   STORM CHASER

            PUBLIC REPORTED QUARTER SIZE HAIL IN GEIGER.

0550 PM     HAIL             FORT DEPOSIT            31.99N 86.58W
04/22/2005  1.75 INCH        LOWNDES            AL   EMERGENCY MNGR

            GOLF BALL HAIL NEAR FORT DEPOSIT ALONG INTERSTATE 65.

0550 PM     HAIL             8 NW ANNISTON           33.74N 85.91W
04/22/2005  0.88 INCH        CALHOUN            AL   EMERGENCY MNGR

            MEDIA REPORTED NICKEL SIZE HAIL IN THE CITY OF
            ALEXANDRIA.

0552 PM     HAIL             TUSCALOOSA              33.24N 87.54W
04/22/2005  0.75 INCH        TUSCALOOSA         AL   STORM CHASER

            PUBLIC REPORTED PENNY SIZE HAIL IN THE CITY OF
            TUSCALOOSA.

0553 PM     HAIL             MUNFORD                 33.53N 85.95W
04/22/2005  1.75 INCH        TALLADEGA          AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL IN MUNFORD.

&&

JSMITH
Special weather statement, Apr 22, 8:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT FRI APR 22 2005

ALZ025-034-230200-
BIBB-SHELBY-
812 PM CDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB AND SHELBY COUNTIES
UNTIL 845 PM CDT...

...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED THUNDERSTORMS FROM 8 MILES NORTH OF VANDIVER TO 9
MILES WEST OF MERTZ...MOVING EAST AT 35 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WEST
BLOCTON...MERTZ...LAKE PURDY...INVERNESS...VANDIVER...HELENA...PELHAM
AND OAK MOUNTAIN STATE PARK THROUGH 900 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Apr 22, 9:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 W ORION               31.96N 86.02W
04/22/2005  0.88 INCH        PIKE               AL   STORM CHASER

            PUBLIC REPORTED NICKEL SIZE HAIL IN NORTHERN PIKE COUNTY
            ALONG HWY 231.

0600 PM     TSTM WND GST     1 W ORION               31.96N 86.02W
04/22/2005  60 MPH           PIKE               AL   STORM CHASER

            60 MPH WIND ESTIMATED BY TRAVELER IN NORTHERN PIKE COUNTY
            ALONG HWY 231.

0600 PM     HAIL             10 E GRADY              31.99N 86.03W
04/22/2005  1.00 INCH        MONTGOMERY         AL   STORM CHASER

            PUBLIC REPORTED QUARTER SIZE HAIL ALONG HWY 231 NEAR THE
            MONTGOMERY/PIKE COUNTY LINE.

0605 PM     HAIL             ORION                   31.96N 86.01W
04/22/2005  1.75 INCH        PIKE               AL   STORM CHASER

            PUBLIC REPORTED TWO MILE WIDE SWATH OF GOLF BALL SIZE
            HAIL COVERING THE GROUND IN NORTHERN PIKE COUNTY.

0622 PM     HAIL             JEFFERSON               32.39N 87.90W
04/22/2005  1.75 INCH        MARENGO            AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL NEAR JEFFERSON.

0625 PM     HAIL             EUFAULA                 31.91N 85.15W
04/22/2005  1.00 INCH        BARBOUR            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN EUFAULA.

0630 PM     HAIL             1 W ORION               31.96N 86.02W
04/22/2005  1.00 INCH        PIKE               AL   AMATEUR RADIO

            QUARTER SIZE HAIL ONE MILE SOUTH OF THE MOUNTGOMERY/PIKE
            COUNTY LINE IN PIKE COUNTY.

0632 PM     HAIL             LINWOOD                 31.93N 85.86W
04/22/2005  0.75 INCH        PIKE               AL   AMATEUR RADIO

            PENNY SIZE HAIL IN NORTHEAST PIKE COUNTY.

&&

JSMITH
Special weather statement, Apr 22, 9:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT FRI APR 22 2005

ALZ028-029-036-037-230300-
CLAY-COOSA-RANDOLPH-TALLAPOOSA-
905 PM CDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA...TALLAPOOSA...CLAY
AND RANDOLPH COUNTIES UNTIL 1000 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 15 MILES NORTH OF NEWELL TO 6 MILES WEST
OF STEWARTVILLE...MOVING EAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
PYRITON...DELTA...STEWARTVILLE...HOLLINS...CORINTH...LINEVILLE...
ASHLAND AND NEWELL THROUGH 1000 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:08 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery37 min
Apr 22, 7:09 PM CDTSevere Thunderstorm WarningBMXHale36 min
Apr 22, 7:10 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa35 min
Apr 22, 7:14 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike46 min
Apr 22, 7:19 PM CDTSevere Thunderstorm WarningBMXPerry41 min
Apr 22, 7:22 PM CDTSevere Thunderstorm WarningBMXCherokee46 min
Apr 22, 7:24 PM CDTSevere Thunderstorm WarningBMXJefferson53 min
Apr 22, 7:24 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair51 min
Apr 22, 7:26 PM CDTSevere Thunderstorm WarningBMXBullock, Macon49 min
Apr 22, 7:29 PM CDTSevere Thunderstorm WarningBMXAutauga50 min
Apr 22, 7:41 PM CDTSevere Thunderstorm WarningBMXDallas39 min
Apr 22, 7:49 PM CDTSevere Thunderstorm WarningBMXLowndes45 min
Apr 22, 8:00 PM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah48 min
Apr 22, 8:11 PM CDTSevere Thunderstorm WarningBMXBullock49 min
Apr 22, 8:17 PM CDTSevere Thunderstorm WarningBMXCherokee, Cleburne43 min
Apr 22, 8:18 PM CDTSevere Thunderstorm WarningBMXBarbour42 min
Apr 22, 8:22 PM CDTSevere Thunderstorm WarningBMXMacon38 min
Apr 22, 8:34 PM CDTSevere Thunderstorm WarningBMXPike41 min
Apr 22, 8:47 PM CDTSevere Thunderstorm WarningBMXRussell43 min
Apr 22, 8:56 PM CDTSevere Thunderstorm WarningBMXBarbour49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.